PDA

View Full Version : Would this really happen??


Lara Coft Baby
26-10-06, 17:35
My friend had a headahe earlier and she took ibuprofen. And she'd been told once that if you take it on an empty stomahe that it will eat a hole in her stomahe. And she is like totally freaking out right now. :D She wont believe me when i tell her that it wont do any thing. So i thought i would ask to get other peoples oppinons so she'll stop freaking out. Would it really eat a hole in your stomahe if you took it on an empty stomahe?? She wont believe me. :p

jarhead
26-10-06, 17:36
No it wouldnt

Well I dont think so, otherwsie it'll be a pretty **** drug

Mad Tony
26-10-06, 17:36
Obviously not.
Seen as they wouldn't be able to manufacture it if it did that.

Thorir
26-10-06, 17:37
If it did, it wouldn´t have been legal. ;)

Bullethail
26-10-06, 17:38
No! It doesn't even have the capability! It would have to be made of a really, really strong acid.

Celephais
26-10-06, 17:38
No. It causes stomach irritation, but it's not going to "burn a hole" in the stomach.

Dazzy
26-10-06, 17:39
I seriously doubt it.

jarhead
26-10-06, 17:39
Our science teacher said that it wouldnt be a shock if all major drugs did more harm then good as they make so much profit they dont care.

Apparently taking such pills on an empty stomach showed the drug getting in the bloodstream faster

Natla'd
26-10-06, 17:43
Well, I was going to say that there's no way it could do that, but having just googled the subject, I've come up with a load of stuff about stomach ulcers. Apparently, ibuprofen can cause them, something to do with the lining in the stomach.

Here's what the American Gastroenterological Association (http://http://www.gastro.org/wmspage.cfm?parm1=856) has to say on the matter:

What Causes Ulcers?
Scientists have recently discovered that most duodenal ulcers are caused by infection, not spicy food or stress. Scientists do not know how the H. pylori bacteria are transmitted, but they know that the bacteria may be spread from person to person.

The second most common cause of ulcers is the use of pain medications called non-steroidal anti-inflammatory drugs (NSAIDs), which include aspirin and ibuprofen. People often take NSAIDs to reduce pain and inflammation, often for arthritis. Frequent or longtime use of NSAIDs, especially among older persons, however, can increase a personís risk of ulcer.

clairelovestlc
26-10-06, 17:47
Iburoprofin, like Asprin can cause stomach ulcers and they do not recomend they are taken on an empty stomach, a one of shouldnt be a problem, just dont make a regular habit of it!

Andromeda66
26-10-06, 17:48
Well I think certain chemicals, when taken on an empty stomach, can cause nausea.

I'm not sure though. Some pills are prescribed to be taken on an empty stomach.

Lara Coft Baby
26-10-06, 20:05
Ok so what you guys are saying is it wont cause a hole?? Cause all shes feeling is an upset tummy so im pretty sure shes fine. But she still kind of freaking :D

tombraider123
26-10-06, 20:10
Ok so what you guys are saying is it wont cause a hole?? Cause all shes feeling is an upset tummy so im pretty sure shes fine. But she still kind of freaking :D

Tell her it won't cause a hole and say they would not be able to be sold if they did create holes.

Celephais
26-10-06, 20:11
Ok so what you guys are saying is it wont cause a hole?? Cause all shes feeling is an upset tummy so im pretty sure shes fine. But she still kind of freaking :D

It won't cause a hole. Really. Aspirin and Ibuprofen shouldn't be taken on an empty stomach though, because they can (as you have seen) cause an upset stomach. Although in theory it's okay to do it with Paracetamol.

Lara Coft Baby
26-10-06, 20:22
Ok thanks guys, hopefully she'll listen to me lol :p

Angelx14
27-10-06, 08:28
The most of the pills need to use before you eat...So, I think nothing bad will happen.

Draco
27-10-06, 09:03
One pill? Pfft, it would take many many more than one.

Ikas90
27-10-06, 09:36
The stomach is made of a strong, acid-resistant type of mucus.

Ada the Mental
27-10-06, 13:20
Don't worry.Ulcers aren't created by one pill.Your friend's fine.
However,it does hurt.I took an aspirin once without having eaten anything at all one morning.It felt like little stings on my stomach.

Bullethail
27-10-06, 15:44
The stomach is made of a strong, acid-resistant type of mucus.

Well, close... it's lined with a mucus, but it's made of tissue.

xMiSsCrOfTx
27-10-06, 16:04
One pill? Pfft, it would take many many more than one.

Exactly. I'd imagine one would have to nearly overdose for any serious stomach damage to occur.